The Annals of Probability

Power variation for a class of stationary increments Lévy driven moving averages

Andreas Basse-O’Connor, Raphaël Lachièze-Rey, and Mark Podolskij

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we present some new limit theorems for power variation of $k$th order increments of stationary increments Lévy driven moving averages. In the infill asymptotic setting, where the sampling frequency converges to zero while the time span remains fixed, the asymptotic theory gives novel results, which (partially) have no counterpart in the theory of discrete moving averages. More specifically, we show that the first-order limit theory and the mode of convergence strongly depend on the interplay between the given order of the increments $k\geq1$, the considered power $p>0$, the Blumenthal–Getoor index $\beta\in[0,2)$ of the driving pure jump Lévy process $L$ and the behaviour of the kernel function $g$ at $0$ determined by the power $\alpha$. First-order asymptotic theory essentially comprises three cases: stable convergence towards a certain infinitely divisible distribution, an ergodic type limit theorem and convergence in probability towards an integrated random process. We also prove a second-order limit theorem connected to the ergodic type result. When the driving Lévy process $L$ is a symmetric $\beta$-stable process, we obtain two different limits: a central limit theorem and convergence in distribution towards a $(k-\alpha)\beta$-stable totally right skewed random variable.

Article information

Source
Ann. Probab. Volume 45, Number 6B (2017), 4477-4528.

Dates
Received: June 2015
Revised: August 2016
First available in Project Euclid: 12 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.aop/1513069265

Digital Object Identifier
doi:10.1214/16-AOP1170

Subjects
Primary: 60F05: Central limit and other weak theorems 60F15: Strong theorems 60G22: Fractional processes, including fractional Brownian motion
Secondary: 60G48: Generalizations of martingales 60H05: Stochastic integrals

Keywords
Power variation limit theorems moving averages fractional processes stable convergence high frequency data

Citation

Basse-O’Connor, Andreas; Lachièze-Rey, Raphaël; Podolskij, Mark. Power variation for a class of stationary increments Lévy driven moving averages. Ann. Probab. 45 (2017), no. 6B, 4477--4528. doi:10.1214/16-AOP1170. https://projecteuclid.org/euclid.aop/1513069265


Export citation

References

  • [1] Aldous, D. J. and Eagleson, G. K. (1978). On mixing and stability of limit theorems. Ann. Probab. 6 325–331.
  • [2] Avram, F. and Taqqu, M. S. (1987). Noncentral limit theorems and Appell polynomials. Ann. Probab. 15 767–775.
  • [3] Barndorff-Nielsen, O. E., Corcuera, J. M. and Podolskij, M. (2009). Power variation for Gaussian processes with stationary increments. Stochastic Process. Appl. 119 1845–1865.
  • [4] Barndorff-Nielsen, O. E., Corcuera, J. M., Podolskij, M. and Woerner, J. H. C. (2009). Bipower variation for Gaussian processes with stationary increments. J. Appl. Probab. 46 132–150.
  • [5] Barndorff-Nielsen, O. E., Graversen, S. E., Jacod, J., Podolskij, M. and Shephard, N. (2006). A central limit theorem for realised power and bipower variations of continuous semimartingales. In From Stochastic Calculus to Mathematical Finance 33–68. Springer, Berlin.
  • [6] Basse-O’Connor, A. and Rosiński, J. (2016). On infinitely divisible semimartingales. Probab. Theory Related Fields 164 133–163.
  • [7] Belomestny, D., Panov, V. and Woerner, J. (2016). Low frequency estimation of continuous-time moving average Lévy processes. Working paper. Available at arXiv:1607.00896v1.
  • [8] Benassi, A., Cohen, S. and Istas, J. (2004). On roughness indices for fractional fields. Bernoulli 10 357–373.
  • [9] Bender, C., Lindner, A. and Schicks, M. (2012). Finite variation of fractional Lévy processes. J. Theoret. Probab. 25 594–612.
  • [10] Bender, C. and Marquardt, T. (2008). Stochastic calculus for convoluted Lévy processes. Bernoulli 14 499–518.
  • [11] Berk, K. N. (1973). A central limit theorem for $m$-dependent random variables with unbounded $m$. Ann. Probab. 1 352–354.
  • [12] Billingsley, P. (1999). Convergence of Probability Measures, 2nd ed. Wiley, New York.
  • [13] Braverman, M. and Samorodnitsky, G. (1998). Symmetric infinitely divisible processes with sample paths in Orlicz spaces and absolute continuity of infinitely divisible processes. Stochastic Process. Appl. 78 1–26.
  • [14] Cambanis, S., Hardin, C. D. Jr. and Weron, A. (1987). Ergodic properties of stationary stable processes. Stochastic Process. Appl. 24 1–18.
  • [15] Chronopoulou, A., Tudor, C. A. and Viens, F. G. (2011). Self-similarity parameter estimation and reproduction property for non-Gaussian Hermite processes. Commun. Stoch. Anal. 5 161–185.
  • [16] Chronopoulou, A., Viens, F. G. and Tudor, C. A. (2009). Variations and Hurst index estimation for a Rosenblatt process using longer filters. Electron. J. Stat. 3 1393–1435.
  • [17] Coeurjolly, J.-F. (2001). Estimating the parameters of a fractional Brownian motion by discrete variations of its sample paths. Stat. Inference Stoch. Process. 4 199–227.
  • [18] Delattre, S. and Jacod, J. (1997). A central limit theorem for normalized functions of the increments of a diffusion process, in the presence of round-off errors. Bernoulli 3 1–28.
  • [19] Glaser, S. (2015). A law of large numbers for the power variation of fractional Lévy processes. Stoch. Anal. Appl. 33 1–20.
  • [20] Grahovac, D., Leonenko, N. N. and Taqqu, M. S. (2015). Scaling properties of the empirical structure function of linear fractional stable motion and estimation of its parameters. J. Stat. Phys. 158 105–119.
  • [21] Guyon, L. and Leon, J. (1989). Convergence en loi des $H$-variations d’un processus gaussien stationnaire sur $\mathbb{R}$. Ann. Inst. Henri Poincaré Probab. Stat. 25 265–282.
  • [22] Ho, H.-C. and Hsing, T. (1997). Limit theorems for functionals of moving averages. Ann. Probab. 25 1636–1669.
  • [23] Hsing, T. (1999). On the asymptotic distributions of partial sums of functionals of infinite-variance moving averages. Ann. Probab. 27 1579–1599.
  • [24] Jacod, J. (2008). Asymptotic properties of realized power variations and related functionals of semimartingales. Stochastic Process. Appl. 118 517–559.
  • [25] Jacod, J. and Protter, P. (2012). Discretization of Processes. Stochastic Modelling and Applied Probability 67. Springer, Heidelberg.
  • [26] Kallenberg, O. (2002). Foundations of Modern Probability, 2nd ed. Springer, New York.
  • [27] Knight, F. B. (1992). Foundations of the Prediction Process. Oxford Studies in Probability 1. Oxford Univ. Press, New York.
  • [28] Koul, H. L. and Surgailis, D. (2001). Asymptotics of empirical processes of long memory moving averages with infinite variance. Stochastic Process. Appl. 91 309–336.
  • [29] Marcus, M. B. and Rosiński, J. (2005). Continuity and boundedness of infinitely divisible processes: A Poisson point process approach. J. Theoret. Probab. 18 109–160.
  • [30] Nourdin, I. and Réveillac, A. (2009). Asymptotic behavior of weighted quadratic variations of fractional Brownian motion: The critical case $H=1/4$. Ann. Probab. 37 2200–2230.
  • [31] Podolskij, M. and Vetter, M. (2010). Understanding limit theorems for semimartingales: A short survey. Stat. Neerl. 64 329–351.
  • [32] Rajput, B. S. and Rosiński, J. (1989). Spectral representations of infinitely divisible processes. Probab. Theory Related Fields 82 451–487.
  • [33] Renyi, A. (1963). On stable sequences of events. Sankhyā Ser. A 25 293–302.
  • [34] Samorodnitsky, G. and Taqqu, M. S. (1994). Stable Non-Gaussian Random Processes: Stochastic Models with Infinite Variance. Chapmann and Hall, New York.
  • [35] Serfozo, R. (2009). Basics of Applied Stochastic Processes. Springer, Berlin.
  • [36] Surgailis, D. (2002). Stable limits of empirical processes of moving averages with infinite variance. Stochastic Process. Appl. 100 255–274.
  • [37] Surgailis, D. (2004). Stable limits of sums of bounded functions of long-memory moving averages with finite variance. Bernoulli 10 327–355.
  • [38] Tudor, C. A. and Viens, F. G. (2009). Variations and estimators for self-similarity parameters via Malliavin calculus. Ann. Probab. 37 2093–2134.
  • [39] Tukey, J. W. (1938). On the distribution of the fractional part of a statistical variable. Rec. Math. [Mat. Sbornik] N.S. 4 561–562.
  • [40] von Bahr, B. and Esseen, C.-G. (1965). Inequalities for the $r$th absolute moment of a sum of random variables, $1\leq r\leq2$. Ann. Math. Stat. 36 299–303.
  • [41] Watanabe, T. (2007). Asymptotic estimates of multi-dimensional stable densities and their applications. Trans. Amer. Math. Soc. 359 2851–2879.